XTech 2007 Schedule: 2007-05-15

Dates
2007-05-152007-05-162007-05-172007-05-18Full listing

Topics
TutorialsUbiquitous web
Concorde-Invalides

09:00 Full day tutorial
XQuery 1.0, XPath 2.0, and XSLT 2.0 Explained Priscilla Walmsley (Datypic)
10:30 Refreshments

12:30 Lunch

15:30 Refreshments

Amphitheatre A
09:00 Half day tutorial
Introduction to Web 2.0 Eric van der Vlist (Dyomedea)
10:30 Refreshments

12:30 Lunch

14:00 Half day tutorial
OpenStreetMap Stephen Coast (OpenStreetMap)
15:30 Refreshments

Amphitheatre B
09:00 Half day tutorial
XML vocabulary design and specification using XML Schema 1.0 C. M. Sperberg-McQueen (W3C)
10:30 Refreshments

12:30 Lunch

14:00 Half day tutorial
XForms 1.1 Steven Pemberton (CWI/W3C)
15:30 Refreshments

Amphitheatre C
09:00 Ubiweb day
W3C Ubiquitous Web Applications Activity Dave Raggett (W3C/Volantis)
09:45 Ubiweb day
TBC
10:30 Refreshments

11:00 Ubiweb day
Physical hyperlinks Timo Arnall (Oslo School of Architecture & Design)
11:45 Ubiweb day
Connecting First and Second Life Matt Biddulph (hackdiary.com)
12:30 Lunch

14:00 Ubiweb day
Web-app access to “sensors” on mobile devices Michael(tm) Smith (W3C)
14:45 Ubiweb day
You are here: Creating location based services Paul Hammond (Yahoo!)
15:30 Refreshments

16:00 Ubiweb day
The Papernet Aaron Cope (Flickr)
16:45 Ubiweb day
Ceci n’est pas seulement une pipe: semantic meaning of everyday objects in a connected world Alexandra Deschamps-Sonsino (designswarm)
09:00–17:30 (8h 30m) Tutorials
XQuery 1.0, XPath 2.0, and XSLT 2.0 Explained
Priscilla Walmsley (Datypic)
A detailed technical introduction to XQuery 1.0, XSLT 2.0 and XPath 2.0. The XQuery section will provide a solid basis in XQuery. The discussion of XSLT will focus on the new features in 2.0.
10:30–11:00 (30m)
Break: Refreshments
12:30–14:00 (1h 30m)
Break: Lunch
15:30–16:00 (30m)
Break: Refreshments
09:00–12:30 (3h 30m) Tutorials
Introduction to Web 2.0
Eric van der Vlist (Dyomedea)
This introduction walks you step by step through a simple yet complete Web 2.0 “mashup” application.
10:30–11:00 (30m)
Break: Refreshments
12:30–14:00 (1h 30m)
Break: Lunch
14:00–17:30 (3h 30m) Tutorials
OpenStreetMap
Stephen Coast (OpenStreetMap)
Learn how all of openstreetmap works from the server to the client, and then go out and help map Paris!
15:30–16:00 (30m)
Break: Refreshments
09:00–12:30 (3h 30m) Tutorials
XML vocabulary design and specification using XML Schema 1.0
C. M. Sperberg-McQueen (W3C)
This tutorial introduces participants to the design and specification of XML vocabularies. XML Schema 1.0 is used, but the emphasis is on the intellectual and social problems of language design.
10:30–11:00 (30m)
Break: Refreshments
12:30–14:00 (1h 30m)
Break: Lunch
14:00–17:30 (3h 30m) Tutorials
XForms 1.1
Steven Pemberton (CWI/W3C)
XForms is the new Web forms technology being widely adopted by industry. This tutorial introduces you to it, and what is new in XForms 1.1
15:30–16:00 (30m)
Break: Refreshments
09:00–09:45 (45m) Ubiquitous web
W3C Ubiquitous Web Applications Activity
Dave Raggett (W3C/Volantis)
The W3C Ubiquitous Web Applications activity aims to make it easier to create distributed Web applications involving a wide diversity of devices.
09:45–10:30 (45m)
Session: Ubiweb day
To be confirmed
10:30–11:00 (30m)
Break: Refreshments
11:00–11:45 (45m) Ubiquitous web
Physical hyperlinks
Timo Arnall (Oslo School of Architecture & Design)
Physical hyperlinks promise to bring the web to the physical world. We present a history of physical browsing applications, alongside recent mobile experiments and prototypes.
11:45–12:30 (45m) Ubiquitous web
Connecting First and Second Life
Matt Biddulph (hackdiary.com)
Online virtual worlds are becoming graphical, mainstream and popular. Find out how developers are using HTTP to bridge between the metaverse and the real world.
12:30–14:00 (1h 30m)
Break: Lunch
14:00–14:45 (45m) Ubiquitous web
Web-app access to “sensors” on mobile devices
Michael(tm) Smith (W3C)
Making Web apps interact with common “sensor” hardware on mobile devices requires scripting APIs to that hardware — APIs that haven’t been standardized yet. This session looks at what’s needed.
14:45–15:30 (45m) Ubiquitous web
You are here: Creating location based services
Paul Hammond (Yahoo!)
Many of the most interesting uses of the ubiquitous web rely on knowing where someone or something is. How can we find this information and what can we do with it?
15:30–16:00 (30m)
Break: Refreshments
16:00–16:45 (45m) Ubiquitous web
The Papernet
Aaron Cope (Flickr)
Small pieces of paper, loosely joined
16:45–17:30 (45m) Ubiquitous web
Ceci n’est pas seulement une pipe: semantic meaning of everyday objects in a connected world
Alexandra Deschamps-Sonsino (designswarm)
Using examples of applications to illustrate the semantic disturbance that takes place when then web hacks objects of everyday lives and when it makes them disappear.